Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 168, NWS Wilmington, OH

August 2, 2000Fayette County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 2, 2000, 11:00 PM EST for Fayette County, Wayne County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2000, 11:00 PM EST (04:00 UTC)
Expired
Aug 2, 2000, 11:45 PM EST
In force
45 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, IN, Wayne County, IN

The radar

The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 030408
SVRILN
INC041-177-030445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...RETRANSMISSION
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EST WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1145 PM EST...

* AT 1100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF DUBLIN...OR ABOUT 6 MILES
  SOUTHWEST OF CAMBRIDGE CITY...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHMOND...
  DUBLIN...
  CENTERVILLE...
  CAMBRIDGE CITY...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:55 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 2, 8:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT WED AUG 2 2000

STORMS ARE REALLY DROPPING OFF WITH LOSS OF HEATING AND INTRUSION OF
DRIER AIR. AREA IS ALSO IN THE SPLITS WITH BEST STORMS TO THE NORTH
AND BACK TO THE WEST. ETA SHOWED FRONT SLOWING UP AND WAVES
DEVELOPING ON IT WHICH SEEMS REASONABLE GIVEN THE SLOWER MOVEMENT
OVER THE LAST HOUR. ANOTHER GROUP OF STORMS HAS DEVELOPED OVER
NCNTRL KY AND SHOULD AFFECT THE SE GRP SO WILL REMOVE TIMING FROM
ALL ZNS. WILL BUMP NW TO CAT AND ELSEWHERE UP TO LIKELY. WILL LEAVE
TEMPS AS IS SINCE RAIN WILL HELP DROP TEMPS TO NEAR CURRENT DWPT
READINGS.

.ILN...NONE.

WHITE

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.